Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 33, NWS Cheyenne, WY

October 6, 2019

NWS Cheyenne, WY issued this red flag warning at Oct 6, 2019, 2:24 PM MDT. It took effect at Oct 7, 2019, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2019, 2:24 PM MDT (20:24 UTC)
In effect from
Oct 7, 2019, 11:00 AM MDT
Expired
Oct 7, 2019, 7:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

132 
WWUS85 KCYS 062024
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
224 PM MDT Sun Oct 6 2019

...RED FLAG WARNING FOR ZONES 302, 303, AND 308 MONDAY AFTERNOON.
FIRE WEATHER WATCH FOR ZONES 301, 304, 306, AND 309...

.Critical Fire Weather conditions are likely to develop across
portions of southeast Wyoming Monday afternoon.

WYZ302-303-308-071200-
/O.NEW.KCYS.FW.W.0033.191007T1700Z-191008T0100Z/
North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Laramie Valley/Shirley Basin-
224 PM MDT Sun Oct 6 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302, 303, AND
308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Monday. 

* AFFECTED AREA...Fire weather zone 302. Fire weather zone 
  303. Fire weather zone 308. 

* WIND...Southwest 20 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...8 to 12 percent in the afternoon.

* HAINES...5.

* THUNDERSTORMS...Unlikely.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-304-306-309-071200-
/O.NEW.KCYS.FW.A.0026.191007T1700Z-191008T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Southwest Carbon County-Upper North Platte River Basin-
South Laramie Range/Medicine Bow NF-
224 PM MDT Sun Oct 6 2019

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE 
WEATHER ZONES 301, 304, 306, AND 309...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Monday morning through
Monday evening. 

* AFFECTED AREA...Fire weather zone 301. Fire weather zone 
  304. Fire weather zone 306. Fire weather zone 309. 

* WIND...Southwest 15 to 20 MPH with gusts to 25 MPH.

* HUMIDITY...10 to 15 percent in the afternoon.

* HAINES...5.

* THUNDERSTORMS...Unlikely.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

Brothers
4 follow-up statements
533 
WWUS85 KCYS 070551
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1151 PM MDT Sun Oct 6 2019

...RED FLAG WARNING FOR ZONES 301, 302, 303, 304, 306, 308 and 
309...

.Critical Fire Weather conditions are likely to develop across
portions of southeast Wyoming Monday afternoon.

WYZ301-304-306-309-071400-
/O.UPG.KCYS.FW.A.0026.191007T1700Z-191008T0100Z/
/O.EXA.KCYS.FW.W.0033.191007T1700Z-191008T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Southwest Carbon County-Upper North Platte River Basin-
South Laramie Range/Medicine Bow NF-
1151 PM MDT Sun Oct 6 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 304, 
306, and 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Monday. The
Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...Fire weather zones 301, 304, 306, and 309.
  

* WIND...Southwest 15 to 20 MPH with gusts to 25 MPH.

* HUMIDITY...10 to 15 percent in the afternoon.

* HAINES...5.

* THUNDERSTORMS...Unlikely.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ302-303-308-071400-
/O.CON.KCYS.FW.W.0033.191007T1700Z-191008T0100Z/
North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Laramie Valley/Shirley Basin-
1151 PM MDT Sun Oct 6 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
302, 303, AND 308...

* AFFECTED AREA...Fire weather zone 302. Fire weather zone 303. 
  Fire weather zone 308. 

* WIND...Southwest 20 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...8 to 12 percent in the afternoon.

* HAINES...5.

* THUNDERSTORMS...Unlikely.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
171 
WWUS85 KCYS 070939
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
339 AM MDT Mon Oct 7 2019

...RED FLAG WARNING FOR ZONES 301, 302, 303, 304, 306, 308 and
309...

.Critical Fire Weather conditions are likely to develop across
portions of southeast Wyoming this afternoon and Tuesday afternoon.

WYZ301>304-306-308-309-080200-
/O.NEW.KCYS.FW.W.0034.191008T1800Z-191009T0100Z/
/O.CON.KCYS.FW.W.0033.191007T1700Z-191008T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
339 AM MDT Mon Oct 7 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 301, 302, 303, 304, 306, 308, AND 309... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 
303, 304, 306, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 7 PM MDT Tuesday. 

* AFFECTED AREA...Fire weather zones 301, 304, 306, and 309.

* WIND...Southwest 15 to 25 MPH with gusts to 30 MPH.

* HUMIDITY...10 to 15 percent in the afternoon. Isolated pockets
  of single digit RHs possible Tuesday. 

* HAINES...5.

* THUNDERSTORMS...Unlikely.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
724 
WWUS85 KCYS 071930
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
130 PM MDT Mon Oct 7 2019

...RED FLAG WARNING FOR ZONES 301, 302, 303, 304, 305, 306, 307, 
308 and 309...

.Critical Fire Weather conditions have developed across portions 
of southeast Wyoming this afternoon and are expected to develop
again Tuesday afternoon.

WYZ305-307-080100-
/O.EXA.KCYS.FW.W.0033.000000T0000Z-191008T0100Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
130 PM MDT Mon Oct 7 2019

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 305 and 307...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 7 PM MDT this evening. 

* AFFECTED AREA...Fire weather zones 305 and 307.

* WIND...Southwest 15 to 20 MPH with gusts to 25 MPH.

* HUMIDITY...10 to 15 percent in the afternoon. 

* HAINES...5.

* THUNDERSTORMS...Unlikely.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301>304-306-308-309-080200-
/O.CON.KCYS.FW.W.0033.000000T0000Z-191008T0100Z/
/O.CON.KCYS.FW.W.0034.191008T1800Z-191009T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
130 PM MDT Mon Oct 7 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302,
303, 304, 306, 308, AND 309...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
TUESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
301, 302, 303, 304, 306, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 7 PM MDT this evening. 

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 7 PM MDT Tuesday.

* AFFECTED AREA...Fire weather zones 301, 302, 303, 304, 306, 308, 
  and 309.

* WIND...Southwest 15 to 25 MPH with gusts to 30 MPH.

* HUMIDITY...10 to 15 percent in the afternoon. Isolated 
  pockets of single digit RHs possible Tuesday. 

* HAINES...5.

* THUNDERSTORMS...Unlikely.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Brothers
969 
WWUS85 KCYS 080121 AAA
RFWCYS

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Cheyenne WY
721 PM MDT Mon Oct 7 2019

...RED FLAG WARNING FOR ZONES 301, 302, 303, 304, 305, 306, 307,
308 and 309...

.Critical Fire Weather conditions are expected again Tuesday
across the High Terrain of southeast Wyoming and interior Mountain
Valleys.

WYZ307-081300-
/O.EXP.KCYS.FW.W.0033.000000T0000Z-191008T0100Z/
/O.EXA.KCYS.FW.W.0034.191008T1800Z-191009T0100Z/
Snowy Range/Medicine Bow NF-
721 PM MDT Mon Oct 7 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR
ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 307...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 7 PM MDT Tuesday. 

* AFFECTED AREA...Fire weather zone 307.

* WIND...Southwest 15 to 20 MPH with gusts to 25 MPH.

* HUMIDITY...10 to 15 percent in the afternoon.

* HAINES...5.

* THUNDERSTORMS...Unlikely.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301>304-306-308-309-081300-
/O.EXP.KCYS.FW.W.0033.000000T0000Z-191008T0100Z/
/O.CON.KCYS.FW.W.0034.191008T1800Z-191009T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
721 PM MDT Mon Oct 7 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
TUESDAY FOR |ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 301, 302, 303, 304, 306, 307, 308, AND 309...

...RED FLAG WARNING HAS EXPIRED FIRE WEATHER ZONES 301, 302, 303,
304, 306, 307, 308, AND 309 FOR MONDAY...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 7 PM MDT Tuesday.

* AFFECTED AREA...Fire weather zones 301, 302, 303, 304, 306, 307,
  308, and 309. 

* WIND...Southwest 15 to 25 MPH with gusts to 30 MPH.

* HUMIDITY...10 to 15 percent in the afternoon. Isolated 
  pockets of single digit RHs possible Tuesday.

* HAINES...5.

* THUNDERSTORMS...Unlikely.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ305-080230-
/O.EXP.KCYS.FW.W.0033.000000T0000Z-191008T0100Z/
Sierra Madre Range/Medicine Bow NF-
721 PM MDT Mon Oct 7 2019

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 305 FOR
MONDAY...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 6, 11:27 AM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Oct 6, 11:27 AM MDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1127 AM MDT Sun Oct 6 2019

.UPDATE...
Issued at 1126 AM MDT Sun Oct 6 2019

...Please see latest 18Z aviation discussion...

&&

.SHORT TERM...(Today - Monday Night)
Issued at 328 AM MDT Sun Oct 6 2019

A fairly quiet 24-36 hours ahead across southeast WY & the western
NE Panhandle. Scattered to numerous showers are still possible for
the southern Nebraska Panhandle early this morning. Precip chances
should diminish by around 15z. A much drier air mass should arrive
later today and remain in place through Tuesday. This should limit
cloud cover significantly with little/no chances for precipitation
through the early part of the week. Near-critical fire weather may
be a possibility for some areas on Monday. Humidity values plummet
to around 5-10 percent along w/ gusty winds along/W of the Laramie
Range. The southeast Wyoming wind corridors may approach High Wind
Warning Criteria gusts from the afternoon hours on Monday, through
early Tuesday Morning. CAG-CPR gradients climb to around 50 meters
during this time, but 700-800 millibar flow progs are quite modest
around 45 knots.

.LONG TERM...(Tuesday - Saturday)
Issued at 328 AM MDT Sun Oct 6 2019

The interesting part of the long term remains the large upper trough
progged to rapidly intensify across the rockies Wednesday through
Friday. Latest guidance has slowed slightly with the brunt of the
upper lift arriving mid day Wednesday and continuing through
Thursday early morning. That lift will come in several form the
first of which is a strong cold front that is expected to surge
through eastern Wyoming and the panhandle mid day wednesday. Winds
behind the front will be northerly in nature which will result in
favorable upslope flow vectors. In addition to the local upslope,
DPVA and upper level diffluence from the approaching upper closed
low will also overspread the region resulting in favorable mid level
and upper level dynamic lift for widespread precipitation. That
precipitation initialed in the form of rain will rapidly
transition to snow. This will likely be the first significant
accumulations of the year.  Ensemble members have been showing
rather promising QPF values which could indicate several inches for
the plains. Exact details are not clear at the moment but interested
parties should continue to monitor the weather over the next several
days as confidence on this system increases.

What we do know now is that there will be some very cold air in
place behind this system to end the week. Lows in the teens to near
single digits appear likely with day time highs Thursday and Friday
in the 30s. The good news is that precipitation does not appear very
likely later in the week or through next weekend as high pressure
and several small impulses move through. Winds however will likely
be elevated Friday through Saturday which could cause some
additional travel impacts.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1126 AM MDT Sun Oct 6 2019

Great flying conditions today and tomorrow. Flight categories will
remain VFR through the period and winds will be breezy. No rain or
thunderstorms are expected.

&&

.FIRE WEATHER...
Issued at 328 AM MDT Sun Oct 6 2019

A trend toward warmer & drier weather is likely in the coming days
with near-critical fire weather conditions a possibility on Monday
and Tuesday for areas along/west of the Laramie Range. Humidity is
expected to plummet into the single digits, and gusty winds appear
likely each afternoon. A significant arctic cold front will arrive
by Wednesday night, resulting in sharply colder temperatures and a
threat for widespread accumulating snowfall.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...CW
SHORT TERM...CLH
LONG TERM...AL
AVIATION...CW
FIRE WEATHER...CLH
Hazardous weather outlook, Oct 6, 4:02 AM MDT, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
402 AM MDT Sun Oct 6 2019

WYZ106-110-116-117-071015-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
402 AM MDT Sun Oct 6 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Strong winds are possible in the wind corridors of southeast
Wyoming from Monday afternoon through Tuesday night. Wind gusts in
excess of 50 MPH are possible, leading to a blow over risk for
light weight and high profile vehicles.

A winter storm will bring much colder temperatures to the region
by late Wednesday, with widespread accumulating snowfall possible
from Wednesday night through Friday morning. Those with travel
plans across southeast Wyoming later this week are encouraged to
monitor forecasts. Be prepared for a rapid drop in temperatures on
Wednesday night.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118-
119-071015-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-Central Carbon County-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-Central Laramie County-East Laramie County-
402 AM MDT Sun Oct 6 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A winter storm will bring much colder temperatures to the region
by late Wednesday, with widespread accumulating snowfall possible
from Wednesday night through Friday morning. Those with travel
plans across southeast Wyoming and the western Nebraska Panhandle
later this week are encouraged to monitor forecasts. Be prepared
for a rapid drop in temperatures on Wednesday night.

.Spotter information statement...

Spotter activation will not be needed through Tuesday.

CLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:24 PM MDTFire Weather WatchCYS9 hr

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.